Alert archive / North Carolina / Tornado Warnings in 2015

Tornado Warning 7, NWS Newport/Morehead City, NC

December 23, 2015Duplin County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Dec 23, 2015, 8:06 AM EST for Duplin County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 23, 2015, 8:06 AM EST (13:06 UTC)
Expired
Dec 23, 2015, 9:00 AM EST
In force
54 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

County Duplin County, NC

The radar

The Raleigh/Durham radar (KRAX), 102 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 1.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2015-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2015-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 158 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
716 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
158 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WFUS52 KMHX 231306
TORMHX
NCC061-231400-
/O.NEW.KMHX.TO.W.0007.151223T1306Z-151223T1400Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
806 AM EST WED DEC 23 2015

THE NATIONAL WEATHER SERVICE IN NEWPORT  HAS ISSUED A

* TORNADO WARNING FOR...
  DUPLIN COUNTY IN EASTERN NORTH CAROLINA...

* UNTIL 900 AM EST
    
* AT 805 AM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 7
  MILES SOUTHWEST OF HARRELLS...OR 17 MILES WEST OF WALLACE...AND
  MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WALLACE...WARSAW...ROSE HILL...BEULAVILLE...KENANSVILLE...
  HARRELLS...MAGNOLIA...GREENEVERS AND TEACHEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3490 7815 3503 7815 3513 7808 3509 7781
      3496 7770 3489 7768 3473 7771 3472 7794
      3471 7798 3473 7802 3472 7805 3472 7811
      3471 7813 3474 7820
TIME...MOT...LOC 1305Z 239DEG 34KT 3465 7828 

$$

29
2 follow-up statements
566 
WWUS52 KMHX 231325
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
825 AM EST WED DEC 23 2015

NCC061-231400-
/O.CON.KMHX.TO.W.0007.000000T0000Z-151223T1400Z/
DUPLIN NC-
825 AM EST WED DEC 23 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM EST FOR DUPLIN
COUNTY...
    
AT 822 AM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THE STORM HAS WEAKENED SLIGHTLY BUT
IS STILL CAPABLE OF PRODUCING STRONG WIND GUSTS OR A BRIEF TORNADO.
THIS DANGEROUS STORM WAS LOCATED NEAR HARRELLS...OR NEAR
WALLACE...MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
WALLACE...WARSAW...ROSE HILL...BEULAVILLE...KENANSVILLE...HARRELLS...
MAGNOLIA...GREENEVERS AND TEACHEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR NEAREST LAW ENFORECEMENT AGENCY WHO
WILL RELAY YOUR REPORT. THIS ACT MAY SAVE THE LIVES OF OTHERS IN THE
PATH OF DANGEROUS WEATHER.

&&

LAT...LON 3490 7815 3503 7815 3513 7808 3509 7781
      3496 7770 3489 7768 3473 7771 3472 7794
      3471 7798 3473 7802 3472 7805 3472 7811
      3471 7813 3474 7820
TIME...MOT...LOC 1322Z 239DEG 34KT 3474 7811 

$$

29
745 
WWUS52 KMHX 231341
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
841 AM EST WED DEC 23 2015

NCC061-231400-
/O.CON.KMHX.TO.W.0007.000000T0000Z-151223T1400Z/
DUPLIN NC-
841 AM EST WED DEC 23 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 AM EST FOR DUPLIN
COUNTY...
    
AT 840 AM EST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
BETWEEN HARRELLS AND ROSE HILL...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
WALLACE...WARSAW...ROSE HILL...BEULAVILLE...KENANSVILLE...HARRELLS...
MAGNOLIA...GREENEVERS AND TEACHEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

IF A TORNADO OR OTHER SEVERE WEATHER IS SPOTTED...REPORT IT TO THE
NATIONAL WEATHER SERVICE OR YOUR NEAREST LAW ENFORECEMENT AGENCY WHO
WILL RELAY YOUR REPORT. THIS ACT MAY SAVE THE LIVES OF OTHERS IN THE
PATH OF DANGEROUS WEATHER.

&&

LAT...LON 3490 7815 3503 7815 3509 7805 3509 7781
      3496 7770 3485 7774 3479 7781 3472 7794
      3471 7798 3473 7802 3472 7805 3472 7811
      3471 7813 3474 7820
TIME...MOT...LOC 1340Z 205DEG 27KT 3484 7804 

$$
 
29

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Dec 23, 7:32 AM EST, 34 minutes earlier.

Area forecast discussion, Dec 23, 7:32 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
732 AM EST WED DEC 23 2015

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE OFFSHORE THROUGH THE WEEKEND. A WEAK
COLD FRONT WILL APPROACH FROM THE NORTH THURSDAY NIGHT THEN STALL
NEAR THE VIRGINIA BORDER FRIDAY. THE FRONT WILL LIFT BACK NORTH
OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 7 AM WEDNESDAY...UPDATE INCREASES POPS FOLLOWING RADAR
TRENDS. AREA OF STRONGER SHOWERS AND THUNDERSTORMS ACROSS SE NC
WITH IR SATELLITE SHOWING COOLING CLOUD TOPS WILL BE WATCHED
CLOSELY AS IT IS PROGGED TO MOVE ACROSS THE COASTAL PLAIN THROUGH
MORNING...WHICH WILL BRING A PERIOD OF HEAVY RAIN AND POSSIBLY
GUSTY WINDS. ALSO UPDATED T/TD TRENDS WHICH HAVE BEEN INCREASING
A FEW DEGREES OVER THE PAST SEVERAL HOURS MOST LOCATIONS.

PREVIOUS DISCUSSION...AN UPPER TROUGH MOVING INTO THE PLAINS WITH
RIDGING OVER THE ATLANTIC IS BRINGING DEEP SW FLOW ACROSS THE
EASTERN CONUS THAT IS TAPPING INTO TROPICAL PACIFIC MOISTURE
BRINGING PWATS AROUND 1.75 INCHES WHICH IS AT OR ABOVE
CLIMATOLOGICAL MAXIMUM FOR LATE DECEMBER. SFC HIGH PRES REMAINS
CENTERED OFFSHORE WITH A COASTAL TROUGH JUST SOUTH OF THE REGION
PROGGED TO LIFT ACROSS THE REGION TODAY. THIS PATTERN WILL
CONTINUE TO BRING PERIODS OF SHOWERS ACROSS THE REGION TODAY WHICH
ARE BEING ENHANCED BY WEAK EMBEDDED SHORTWAVES MOVING THROUGH THE
FLOW ALOFT. COULD SEE A FEW STRONGER STORMS DEVELOP THROUGH THE
AFTERNOON HOURS AS THE AIRMASS DESTABILIZES IN THE PRESENCE OF
STRONG LOW LEVEL SHEAR. HRRR IS FORECASTING MLCAPE AROUND
1000-1500J/KG AND LI'S AROUND -4C WITH 40-50 KT 0-6KM SHEAR AND
0-1KM HELICITY AROUND 200-300 M2/S2 THIS AFTERNOON WITH HIGHEST
VALUES WEST OF HIGHWAY 17. SPC HAS MOST OF THE REGION OUTLOOKED
FOR A MARGINAL RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WIND
GUSTS AND AN ISOLATED TORNADO THE PRIMARY THREAT. PERIODS OF HEAVY
RAINFALL WITH LOCALIZED FLOODING OF POOR DRAINAGE AND LOW LYING
AREA WILL ALSO BE POSSIBLE. EXPECT GUSTY SLY WINDS TO DEVELOP LATE
MORNING THROUGH THE AFTERNOON IN THE WAKE OF THE TROUGH LIFTING
ACROSS THE REGION WHICH COULD BRING GUSTS AROUND 20-30 MPH. TEMPS
WILL BE ALMOST 20 DEGREES ABOVE NORMAL WITH HIGHS EXPECTED IN THE
MID 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
AS OF 3 AM WEDNESDAY....LITTLE CHANGE IN THE PATTERN TONIGHT WITH
MOIST SW FLOW CONTINUING. A FEW STRONGER STORMS WILL BE POSSIBLE
EARLY IN THE EVENING BUT GENERALLY EXPECT A DECREASE IN COVERAGE
THROUGH THE OVERNIGHT AS SHORTWAVE ENERGY LIFTS NORTH OF THE
REGION AND THE UPPER RIDGE OVER THE WESTERN ATLANTIC BEGINS TO
BUILDS WEST SOME. WILL CONTINUE A DECREASING TREND IN POPS THROUGH
THE OVERNIGHT. MODERATE SLY WINDS WILL BRING VERY MILD OVERNIGHT
TEMPS IN THE UPPER 60S TO 70...WHICH IS ABOUT 30-35 DEGREES ABOVE
NORMAL AND WILL LIKELY BREAK RECORD HIGH MINIMUM TEMPERATURES FOR
THE DAY...SEE CLIMATE SECTION BELOW.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
AS OF 220 AM WED...BIG STORY WILL BE RECORD BREAKING WARM TEMPS
THROUGH MUCH OF THE PERIOD AS STRONG UPPER RIDGE OVER THE ATLANTIC
BUILDS WEST TOWARD THE COAST INTO THE WEEKEND.

THURSDAY THROUGH CHRISTMAS DAY...COVERAGE OF PRECIPITATION WILL
DROP A BIT FOR THURSDAY AND FRIDAY AS UPR RDG GRAD BUILDS W. FCST
SOUNDINGS FOR THU SHOW SBCAPE VALUES POSSIBLY GREATER THAN 1500
J/KG AND LI'S IN THE -3 TO -5 RANGE DURING THE AFTERNOON ALONG
WITH DECENT SHEAR...HOWEVER LACK OF FORCING MAY LIMIT TSRA
POTENTIAL. A FEW STRONG TO POSS SEVERE STORMS CAN NOT BE RULED
OUT GIVEN THE VERY HIGH INSTAB FOR LATE DEC. LOW LVL
THICKNESS/850 TEMPS PEAK THU AFTN WITH SOME HIGHS TEMPS IN THE
LOWER 80S POSS WHICH WILL LIKELY BREAK NUMEROUS RECORDS AND POSS
SET ALL TIME DEC RECORDS. ON FRI UPR RDG BUILDS CLOSER WHICH WILL
ACT TO SUPPRESS CONVECTION AND WITH MORE SUN TEMPS WILL AGAIN BE
VERY WARM REACHING AROUND 80 AGAIN WARMER SPOTS.

SATURDAY THROUGH SUNDAY...STRONG UPPER LEVEL RIDGE HOLDS ACROSS
THE SOUTHEASTERN UNITED STATES THROUGH THE WEEKEND AS LOW
PRESSURE MOVES FROM THE MISSISSIPPI VALLEY INTO THE GREAT LAKES
REGION. THIS WILL KEEP UNSEASONABLY WARM TEMPERATURES IN PLACE
WITH DAYTIME HIGHS WELL INTO THE 70S SATURDAY AND SUNDAY WITH LOWS
IN THE 60S. THERE WILL BE ONLY A SMALL CHANCE OF SHOWERS EACH DAY
GIVEN THE CONTINUED RATHER MOIST AIRMASS WITH FORECAST
PRECIPITABLE WATER VALUES AOA 1.50 INCHES.

MONDAY THROUGH TUESDAY...UPR RDG WILL BEGIN TO SHIFT BACK E WITH
MDLS SHOWING BACKDOOR FRONT DROPPING INTO THE REGION MON THEN
LIFTING BACK N TUE AHEAD OF STRONGER APPROACHING FRONT. CONT PREV
FCST OF CHC POPS EARLY NEXT WEEK WITH STILL VERY MILD TEMPS IN THE
60S TO LOWER 70S...POSS SOME MID 70S TUE.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 7 AM WEDNESDAY...AREAS OF FOG/ST CONTINUES ACROSS THE
COASTAL PLAIN THIS MORNING BRINGING IFR/LIFR CONDITIONS ALONG WITH
NUMEROUS TO WIDESPREADS SHOWERS ACROSS RTES. CONDITIONS EXPECTED
TO ONLY GRADUALLY IMPROVE THIS MORNING WITH VFR EXPECTED TO BECOME
DOMINANT AROUND 15Z...OUTSIDE OF HEAVIER SHOWERS. MOIST SW FLOW
WILL CONTINUE TO BRING PERIODS OF SHOWERS ACROSS THE REGION
THROUGH THE TAF PERIOD. SOME STORMS COULD BE STRONG TO MARGINALLY
SEVERE TODAY IF INSTABILITY CAN BE REALIZED WITH STRONG SHEAR IN
PLACE AND SHORTWAVE ENERGY MOVING ACROSS THE REGION. ISOLATED
STORMS COULD BRING DAMAGING WIND GUSTS OR AND WEAK TORNADO. STRONG
S WINDS ALSO EXPECTED TO DEVELOP LATE THIS MORNING THROUGH THE
AFTERNOON WITH GUSTS AROUND 20-25 KT LIKELY. SUB-VFR CONDITIONS
POSSIBLE IN STRATUS TONIGHT...ESPECIALLY INLAND...AS THE BOUNDARY
LAYER REMAINS NEAR SATURATION BUT MODERATE SLY FLOW AROUND 10 KT
CONTINUES OVERNIGHT AND THINK VSBYS BELOW 2SM AS SUGGESTED IN
SOME OF THE MOS GUIDANCE IS OVERLY PESSIMISTIC.

LONG TERM /THU THROUGH SATURDAY/...
AS OF 220 AM WED...COVERAGE OF SHRA/TSRA WILL BE LESS THURSDAY
THROUGH SAT BUT WITH LOW LEVELS REMAINING VERY MOIST BOUTS OF SUB
VFR STRATUS AND FOG WILL BE LIKELY LATE NIGHT/EARLY MORN. MAINLY
VFR LATE MORN THRU EVENING HOURS WITH ONLY SMALL CHC OF SHRA/TSRA
CROSSING. ISOLATED STRONG THUNDERSTORMS WILL BE POSS THU.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/
AS OF 3 AM WEDNESDAY...SFC HIGH PRES REMAINS CENTERED OFF THE
SOUTHEAST COAST THROUGH THE SHORT TERM. A COASTAL TROUGH JUST
SOUTH OF THE WATERS IS PROGGED TO LIFT ACROSS THE REGION THIS
MORNING. SE WINDS AROUND 5-15 KT WILL BECOME SLY AND INCREASE TO
15-25 KT WITH HIGHER GUSTS AFTER THE TROUGH LIFTS ACROSS THE
REGION AND CONTINUE THROUGH MUCH OF THE OVERNIGHT. SEAS CURRENTLY
AROUND 3-6 FT WILL BUILD IN RESPONSE TO THE STRONGER SLY FLOW
THROUGH THE DAY...PEAKING AROUND 6-10 FT TONIGHT. STRONGEST
WINDS/SEAS WILL OCCUR OVER THE COASTAL WATERS AND WILL CONTINUE
THE SCA. THE SOUNDS AND RIVERS EXPECTED TO REMAIN JUST BELOW
ADVISORY CRITERIA...BUT MAY BE CLOSE ACROSS THE PAMLICO
SOUND...ESPECIALLY IN GUSTS.

LONG TERM /THU THROUGH SATURDAY/...
AS OF 220 AM WED...SSW WINDS 15 TO 25 KTS WILL CONT THU BETWEEN
HIGH PRESSURE NEAR BERMUDA AND LOW PRESSURE LIFTING NORTHEAST OF
THE GREAT LAKES. SW WINDS WILL GRAD SUBSIDE THU NIGHT AND FRI AS
WEAK FRONT STALLS TO THE NORTH. THE FRONT WILL LIFT BACK N SAT
WITH CONT LIGHT S TO SW FLOW. SEAS WILL REMAIN ELEVATED THU AND
THU NIGH WITH SCA CONT CSTL WTRS. SEAS WILL PEAK AT AROUND 8 FT
OUTER SRN/CNTRL WTRS THU. SEAS WILL SUBSIDE THU NIGHT AND FRI WITH
SCA ENDING NRN WTRS LATE THU NIGHT AND REST OF WTRS BY MID DAY
FRI. SEAS WILL CONT IN THE 3 TO 5 FT RANGE THRU SAT.

&&

.CLIMATE...
EXTREMELY WARM AND HUMID WEATHER FOR DECEMBER WILL DOMINATE THE
REMAINDER OF CHRISTMAS WEEK. THE FOLLOWING ARE RECORD HIGH MAX
TEMPS, AS WELL AS RECORD HIGH MIN TEMPS, FOR 12/23 THROUGH 12/25,
WHEN THE WARMEST TEMPS ARE EXPECTED. ALSO INCLUDED ARE THE ALL-
TIME HIGHS FOR DECEMBER.

RECORD HIGH MAX TEMPS FOR 12/23 WEDNESDAY

LOCATION        TEMP/YEAR
NEW BERN        79/2013     (KEWN ASOS)
CAPE HATTERAS   75/1990     (KHSE ASOS)
GREENVILLE      79/1967     (COOP NOT KPGV AWOS)
MOREHEAD CITY   74/1990     (COOP NOT KMRH ASOS)
KINSTON         82/2013     (COOP NOT KISO AWOS)
JACKSONVILLE    82/1981     (KNCA AWOS)

RECORD HIGH MIN TEMPS FOR 12/23 WEDNESDAY

LOCATION       TEMP/YEAR
NEW BERN       63/1990      (KEWN ASOS)
CAPE HATTERAS  66/1990      (KHSE ASOS)
GREENVILLE     61/1990      (COOP - NOT KPGV AWOS)
MOREHEAD CITY  64/2013      (COOP - NOT KMRH ASOS)
KINSTON        65/2013      (COOP- NOT KISO AWOS)
JACKSONVILLE   63/1956      (KNCA AWOS)

RECORD HIGH MAX TEMPS F0R 12/24 THURSDAY

LOCATION        TEMP/YEAR
NEW BERN        76/1964     (KEWN ASOS)
CAPE HATTERAS   72/1990     (KHSE ASOS)
GREENVILLE      73/1988     (COOP NOT KPGV AWOS)
MOREHEAD CITY   72/1990     (COOP NOT KMRH ASOS)
KINSTON         78/2013     (COOP NOT KISO AWOS)
JACKSONVILLE    74/1990     (KNCA AWOS)

RECORD HIGH MIN TEMPS FOR 12/24 THURSDAY

LOCATION        TEMP/YEAR
NEW BERN        55/2014     (KEWN ASOS)
CAPE HATTERAS   62/1986     (KHSE ASOS)
GREENVILLE      56/1956     (COOP - NOT KPGV AWOS)
MOREHEAD CITY   60/1956     (COOP - NOT KMRH ASOS)
KINSTON         63/1990     (COOP- NOT KISO AWOS)
JACKSONVILLE    54/2014     (KNCA AWOS)

RECORD HIGH MAX TEMPS FOR 12/25 FRIDAY

LOCATION        TEMP/YEAR
NEW BERN        78/1955     (KEWN ASOS)
CAPE HATTERAS   73/1964     (KHSE ASOS)
GREENVILLE      77/1964     (COOP NOT KPGV AWOS)
MOREHEAD CITY   74/1974     (COOP NOT KMRH ASOS)
KINSTON         78/1932     (COOP NOT KISO AWOS)
JACKSONVILLE    76/1974     (KNCA AWOS)

RECORD HIGH MIN TEMPS FOR 12/25 FRIDAY

LOCATION        TEMP/YEAR
NEW BERN        63/1964     (KEWN ASOS)
CAPE HATTERAS   61/1964     (KHSE ASOS)
GREENVILLE      59/1964     (COOP - NOT KPGV AWOS)
MOREHEAD CITY   60/2008     (COOP - NOT KMRH ASOS)
KINSTON         61/1932     (COOP- NOT KISO AWOS)
JACKSONVILLE    61/1987     (KNCA AWOS)

**ALL-TIME RECORD HIGH TEMPS FOR DECEMBER**

LOCATION        TEMP/YEAR
NEW BERN        83/1971     (KEWN ASOS)
CAPE HATTERAS   78/1991     (KHSE ASOS)
GREENVILLE      82/1998     (COOP - NOT KPGV AWOS)
MOREHEAD CITY   79/1998     (COOP - NOT KMRH ASOS)
KINSTON         87/1918     (COOP - NOT KISO AWOS)
JACKSONVILLE    82/1998     (KNCA AWOS)

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST FRIDAY FOR AMZ152-154-156-
     158.
     SMALL CRAFT ADVISORY UNTIL 3 AM EST FRIDAY FOR AMZ150.

&&

SYNOPSIS...SK
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...RF/DAG
AVIATION...RF/SK
MARINE...RF/SK
CLIMATE...MHX
Hazardous weather outlook, Dec 23, 4:36 AM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
436 AM EST WED DEC 23 2015

NCZ029-044>047-079>081-090>095-098-103-104-240945-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
OUTER BANKS DARE-OUTER BANKS HYDE-
436 AM EST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CAROLINA AND EASTERN
NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

A FEW STRONG TO POTENTIALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS EASTERN NORTH CAROLINA TODAY. THE MAIN THREATS WILL BE FROM
DAMAGING WIND GUSTS AND AN ISOLATED TORNADO. PERIODS OF HEAVY RAIN
WILL ALSO BRING THE POSSIBILITY OF LOCALIZED FLOODING OF POOR
DRAINAGE AND LOW LYING AREAS. THE GREATEST SEVERE THREAT WILL
GENERALLY BE WEST OF HIGHWAY 17.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ON
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 23, 5:41 AM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
541 AM EST WED DEC 23 2015

NCZ103-104-231145-
OUTER BANKS DARE-OUTER BANKS HYDE-
541 AM EST WED DEC 23 2015

...A LINE OF SHOWERS WILL AFFECT SOUTHEASTERN OUTER BANKS DARE AND
OUTER BANKS HYDE COUNTIES...

AT 539 AM EST...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
OCRACOKE LIGHTHOUSE TO 8 MILES SOUTH OF HATTERAS FERRY TERMINAL...AND
MOVING NORTHEAST AT 40 MPH.

WINDS TO 30 MPH AND VERY HEAVY RAIN ARE LIKELY WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
HATTERAS FERRY TERMINAL...OCRACOKE LIGHTHOUSE AND CAPE HATTERAS
LIGHTHOUSE.

VERY HEAVY RAINFALL IS OCCURRING WITH THESE SHOWERS...AND MAY CAUSE
MINOR LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3522 7553 3523 7559 3518 7577 3507 7601
      3508 7601 3512 7598 3521 7571 3523 7568
      3522 7568 3523 7564 3527 7560 3528 7552
      3544 7549 3548 7553 3547 7549 3554 7547
TIME...MOT...LOC 1039Z 203DEG 34KT 3510 7601 3509 7569

05

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 5:41 AM ESTSpecial Weather StatementMHXDare64 min
Dec 23, 8:58 AM ESTSevere Thunderstorm WarningMHXDuplin47 min
Dec 23, 9:41 AM ESTSpecial Weather StatementMHXLenoir49 min
Dec 23, 9:58 AM ESTSpecial Weather StatementMHXGreene47 min

Nearby

Tornado Warnings in North Carolina, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.